Are Sertraline and Rexipra the same?
Actually my problem is i have a feeling of gloominess in the head and dizziness for few minutes once in a while. This was making me very scared. i went for checkup and everything was fine so when doc assured i was fine this problem would stop. Then i heard one of my friends was not well and died. I felt the problem come up again. Similarly when i was afraid r worried about anything this problem would come, Whenever i was able to divert myself it would go off and when i was not able to i was having this dizziness and gloomy feeling is there for a week or two but it would go off without any medicine. So one such time i was very worried there might be a problem with my brain so went to neurologist and he prescribed rexipra fx 5 for a month saying i was getting panic attacks. After a month i went to the doc and said i am fine but he changed the medicine to serta 25mg. When i am fine why was the medicine changed n from 5mg to 25mg. Unless i am afraid about anything i am not getting this problem.so I dont want to get dependent on the medicines. I am actually travelling abroad in a month with my kid so dont want to face any consequences of side effects or withdrawal symptoms after going there. I hav put on 2kg weight in this one month of using rexipra apart from weird dreams and dry mouth. Can u suggest why the dosage was increased and if i can stop using serta
Rexipra and Sertraline are two different drugs
Hello, Welcome to Health Care Magic
Serta and Rexipra are two different drugs belonging to same group. Though not equalised but roughly 5 mg dose of Rexipra is equal to 25 mg of Sertraline. Sertraline is relatively safer and better option than Rexipra. The doses have not been increased but drug has been changed. So no need to worry.
The drug will help in weird dreams also. This will help to control your panic symptoms.
Are your symptoms still persisting? If yes then what are main presenting symptoms? Please provide me details so that we can think of your further course of therapy, whether this should be stopped or not.
Thanks, take care
Thanks for the reply. I am glad to know the dosage was not increased.
I cant say if my symptoms still persist because i get this symptoms only when i am scared or worried about something(mostly my worry is health related, what if something happens to me or someone in the family). for ex., i heard one of my friends wife felt dizzy and she was rushed to the hospital n was said to have water in brain and she passed away. When i hear things like this i tend to get scared and worry a lot. This is when i get symptoms like some kind of gloomy feeling in head that feels like i might faint soon(i never fainted). I feel dizzy once in a while for a minute or two. This dizzy feeling happens 2-3 times a day to 10-15 times depending on how scared i am. And during these times when i am sitting on a low stool without back support i am feeling dizzy like moving front and back(i dont know if its just a feeling or i am really moving front and back, if u know what i mean). All of these, the gloominess, dizziness like i might faint, dizziness when i sit on low stool and fear stays for a week to two weeks which would go off on its own. sometimes i feel my vision in one eye is not clear, i got eye checkup and everything is normal. This returns only again when i am scared or afraid of anything. Otherwise i am good and normal for days r months together. That too if i am able to divert myself initially i am ok otherwise i am getting these symptoms. sometimes i worry and scared for small reasons also. this is so not like me because until a year back i was known to be very brave And courageous without any fear for anything or anybody. My friends look up to me or think of me when they fear anything. even for my delivery also i went to the labour room so causally even doctors were surprised and said i am very brave but now i am worried n scared for small things also. for ex., Sometimes (not always, very few times), if i get very mild headache also i wonder if there is some problem with brain or if i get a mild pain here r there r if my hair falls a lot i am afraid i have cancer(i am now laughing, but at those times i am really worrying). One day i went with my mother to her regular health checkup and there i happenend to talk to a girl sitting besides n she said she lost her mother because of cancer n the devil in my mind came back, i went n got all possible checkups done including brain mri. it is then i went to doctor when he prescribed rexipra. I hav been well a week after taking rexipra till date. But i was well a week before visiting doctor also. But with rexipra, apart from weird dreams n dry mouth, i gained two kgs weight in one month and my bp was either 90/60 or 100/70 whereas normally it always is 120/80. So can u please suggest if i should or not continue with serta.
The symptoms suggest severe anxiety.
Hello again and thanks for providing the details.
The symptoms you have mentioned are classical symptoms of anxiety and and these episodic exacerbations suggest panic disorder. The fear and anxiety of some serious illness and then getting investigated yourself suggest anxiety related to health also called as hypochondriasis. This is also part of anxiety disorders. In my opinion this is not right time to discontinue the medicine. Sertraline is a safe drug, free of serious side effects and can be even used in pregnancy or breast feeding also under proper supervision. Continue to visit your doctor regularly and if possible ask for increase in dose to 50 mg per day. Continue to take this dose for at least 3 months and when your symptoms become controlled totally then you can consider reducing the doses.
For severe panic symptoms medicines like Propranolol in low doses can be used. The drug can be used on SOS basis also and helps to reduce the acute symptoms of anxiety and thus help in calming the individual. So visit your doctor again and ask for prescription of this drug.
Thanks, hope my advise helps you. Still have some doubts left please ask again.
I have few more doubts doctor.
1. I have no symptoms as of now. As i informed before, they r episodic n many months pass before they occur. So how to know when to reduse doses. So is it enough to use for 3 months before reducing dose?
2. Can you suggest how the doses r to be reduced and over what time
3. What if the symptoms come back few months after stopping the dose
4. When using rexipra, i gained 2kg weight in one month.
I have never exercised in my life until a month before, but last month 20 days, i went walking for 2times a day for 1hour. i was also very careful about my diet and ate nutritious food. Inspite of that i gained 2Kg and i am shocked.
Will serta also make me gain weight? if so is there anything i can do to stop that
5. As i informed before my bp also was 90/60 r 100/70 while using rexipra, rather than my normal 120/80. Will it be the same with serta also. If so is it ok?
6. though i had weird dreams with rexipra i never had sleep issues. But after starting serta i am finding it difficult to fall asleep soon r i am waking up in the middle of night and finding it difficult to fall asleep again soon. Will this continue.
7. Is propranolol safe without side effects
Thanks for your advise doctor.
I also wanted to ask you another thing which is not related to this anxiety.
As a person i get angry/irritated even for small things. Its not that i throw things r hurt anyone r things like that...may b i can say i dont have patience. For eg., if anyone asks me anything for a second r third time i raise my voice and say how many times should i say. If anyone is not doing anything in the right order i lose my temper. All these days it was never a problem but i am expecting my 3year old kid also to understand And follow everything for the first time only. if not i am shouting on him. I am trying to teach him alphabets and when he is playful i am scolding him. I know he is a kid n i am repenting later but that moment i am not able to control anger. Can you suggest what i can do to control this
Sertraline is safe to use
Hello again and thanks for asking a follow up
- Yes once you remain symptoms free for about 3 months then you can think of reducing the dose of the drug.
- Doses can be reduced by gradual reduction over 4 weeks considering your dose. You can divide the tablet and take half tablet for 2-4 weeks and then stop completely. The dose is low so there would not be much withdrawal symptoms.
- In case of symptoms come back then you can use Propranolol on SOS basis.
- In case of Rexipra you can use Sertraline which would not cause much weight gain.
- Minor variations in BP are considered as normal. So no need to worry. The BP should fall in normal range which you already have. :)
- This side effect will decrease in some days. No need to worry. Sleep will normalise in few days.
- Propranolo is relatively safer drug in low doses if used with proper prescription.
- Underlying anxiety and mild depression is the reason for such irritability and anger. These symptoms will decrease with proper treatment. Just continue to take drugs and remain relaxed, everything will be OK.
Thanks, Take care. Still have doubts please ask again.